Medicine addiction is a consequence in people who suffer from very chronic painful injuries or chronic painful conditions and it may cause a risk of overdose. Doctor Yvonne Johnson says the people who use a lot of pain killers or narcotic drugs can become addict over the time. “Narcotic abuse can increase the risk of overdose, because if you develop pain tolerance and at the same time you have tolerance to the negative side effects of medicine, and take more and more pills, you can also suffer the negative side effects," Dr. Yvonne Johnson explains.
The nature of the drug causes an addiction instead of human nature, according to Dr. Yvonne Johnson. She confesses she was impressed when she discovered that It's not about a person's moral failing. It's really about the nature of the drug that causes addiction," she says. She thinks society has a greater affinity for doing something about a problem that affects that portion of the population.
Euphoria is the typical symptom of an opiate, according to Dr. Yvonne Johnson, who adds that after a very euphoric period, the patient could be lethargic, have slurred speech, could not respond normally as well as they normally do nor breathe very well. Not breathing very well is the most dangerous situation, she says. “If a person doesnâ€™t breathe for a few seconds, it can be a big problem. Their pupils may be pinpoint and they are not just as responsive as they normally are," she adds. If these symptoms appear it means that it is necessary to go to ER.
Heart attacks are the first cause of death between women and men. However, women are more likely to die of their first heart attack than men. Dr. Yvonne Johnson says actually the rates of heart attack for men and women are the same, but in many cases, women don't get early treatment. She explains it occurs because “most of the time the symptoms are not recognized." The most common symptom of heart attack is crushing chest pain, that is frequently accompanied by shortness breath and fatigue and profusely sweating. Back pain could be one of the symptoms too. The specialist recommends when a person feels something different from what he is experiencing daily, he should go to ER.